|LETTER TO EDITOR
|Year : 2017 | Volume
| Issue : 2 | Page : 124
Retinopathy in hepatitis C
Won Sriwijitalai1, Viroj Wiwanitkit2
1 RVT Medical Center, Bangkok, Thailand
2 Tropical Medicine, Hainan Medical University, Hainan, China
|Date of Web Publication||29-Jun-2017|
RVT Medical Center, Bangkok
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Sriwijitalai W, Wiwanitkit V. Retinopathy in hepatitis C. Oman J Ophthalmol 2017;10:124
The recent publication on retinopathy seen in a patient with hepatitis C receiving interferon is very interesting. Mathur et al. noted that “presence of hard exudates at any stage of therapy of hepatitis C could be an indicator of the severity of retinopathy with possible indication for stopping the drug.” However, it is still questionable whether the problem is due to interferon treatment. According to a recent report by Cuthbertson et al., it is concluded that “this study does not support routine screening for retinopathy in patients treated with pegylated interferon and ribavirin for hepatitis C.” Furthermore, it is noted that the hepatitis C can induce retinopathy without administration of interferon. Spontaneous hemorrhage and retinopathy can occur at any time in the course of illness.
Financial support and sponsorship
Conflicts of interest
There are no conflicts of interest.
| References|| |
Mathur G, Singh DV, Singal A. Unusual course of interferon-related retinopathy in chronic hepatitis C. Oman J Ophthalmol 2016;9:189-90.
] [Full text]
Cuthbertson FM, Davies M, McKibbin M. Is screening for interferon retinopathy in hepatitis C justified? Br J Ophthalmol 2004;88:1518-20.
Abe T, Nakajima A, Satoh N, Koizumi T, Sakuragi S, Ono T, et al.
Clinical characteristics of hepatitis C virus-associated retinopathy. Jpn J Ophthalmol 1995;39:411-9.